You have been registered to take ALTA’s Online Patient Discharge Translation Test. This test is designed to assess your ability to translate from one language to another language. The evaluation is done online with pre-selected texts.
Also, for languages with non-roman characters, character encoding needs to be set up at Unicode. It’s usually done per default. In case it’s not: in the Firefox task bar, go to “View”, to “Character Encoding” and make sure that “Unicode (UTF-8)” is selected. (If “View” does not appear, go to “Web Developer”.)
It is your responsibility to use the appropriate settings on your keyboard for the language being tested. You will not be able to insert characters with diacritical marks. Note also that the copy and paste functions are disabled within the test. If you do not know how to set up your keyboard to type those marks, please use the character codes (ALT codes). Click here to see those codes and the options based on the device you are using to take the test.
The patient was admitted to the Emergency Department for intoxication caused by acetaminophen ingestion (over-the-counter paracetamol). The patient has been taking acetaminophen for five days to treat a toothache. The patient’s dose has been 14 g per day (maximum recommended dose, 4 g per day). On admission, the patient was fully conscious and experiencing right upper quadrant (RUQ) pain, nausea, and vomiting. At the hospital the patient received treatment to stabilize vital signs and was commenced on N-Acetylcysteine (NAC) immediately to overcome the effects of the intoxication. After 24 hours of medical treatment, the patient is now ready to continue recovering at home.
At the hospital:
The patient was checked for right-upper-quadrant tenderness.
Blood tests were performed to determine and treat potential hepatic injury or failure, and the patient was started on NAC therapy. At 15 hours of NAC infusion, blood tests were performed to reevaluate liver and kidney functions (urea, electrolytes, creatinine) and acetaminophen levels. Exams showed parameters within normal limits and acetaminophen concentrations were undetectable. No further NAC was required.
Prevention of poisoning.
Regional Control Center (24 hours a day, 7 days a week): call 123-345-5678 if you or someone has been poisoned or has overdosed.
Call 991 immediately if someone has collapsed, stopped breathing, or is having seizures.
View our test prep materials or FAQ’s for common questions about taking a test.